Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Undecidability of module homomorphisms


Authors: K. H. Kim and F. W. Roush
Journal: Proc. Amer. Math. Soc. 104 (1988), 374-377
MSC: Primary 03B25; Secondary 03D35, 16A99
DOI: https://doi.org/10.1090/S0002-9939-1988-0962801-5
MathSciNet review: 962801
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: For finitely additively generated torsion free modules and rings, we show existence of module monomorphisms is decidable but of epimorphisms is undecidable.


References [Enhancements On Off] (What's this?)

  • [1] M. Boyle, B. Marcus, and P. Trow, Resolving maps and the dimension group for shifts of finite type, preprint, Univ. of Maryland, College Park, Maryland, 1987. MR 912638 (89c:28019)
  • [2] F. Grunewald and D. Segal, Some general algorithms. I. Arithmetic groups, Ann. of Math. 112 (1980), 531-583. MR 595206 (82d:20048a)
  • [3] K. H. Kim and F. W. Roush, Some results on decidability of shift equivalence, J. Combin. Inform. System Sci. 4 (1979), 123-146. MR 564188 (81m:58064)
  • [4] -, Decidability of shift equivalence (Proc. Workshop on Dynamical Systems, Univ. of Maryland, College Park, Md., 1986), Springer-Verlag, (to appear). MR 970567 (90g:54033)
  • [5] R. A. Sarkisian, Galois cohomology on some questions in the theory of algorithms, Math. USSR Sb. 39 (1981), 519-545.
  • [6] -, A problem of equality in Galois cohomology, Algebra i Logika 19 (1980), 707-725. (Russian) MR 622614 (83i:12012)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 03B25, 03D35, 16A99

Retrieve articles in all journals with MSC: 03B25, 03D35, 16A99


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1988-0962801-5
Keywords: Algorithmic decidability, module epimorphisms
Article copyright: © Copyright 1988 American Mathematical Society

American Mathematical Society